Skip to main content
eScholarship
Open Access Publications from the University of California

Cutaneous mucinosis in a patient taking ustekinumab for palmoplantar psoriasis

  • Author(s): Garber, Caren
  • Rosmarin, David
  • Nguyen, Bichchau
  • Goodarzi, Mahmoud
  • Shinagare, Shweta
  • Jessup, Chad
  • Madani, Abdulaziz
  • Au, Shiu-Chung
  • Hasanain, Afnan
  • et al.
Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International Public License
Abstract

Discrete papular lichen myxedematosus (DPLM), asubset of localized lichen myxedematosus, is a rarecutaneous mucinosis of unknown etiology. We reporta case of a 57-year-old woman with palmoplantarpsoriasis who developed DPLM 8 weeks after addingustekinumab to a long-term course of methotrexate.The patient had previously failed 2 prior tumor necrosisfactor (TNF) inhibitors, adalimumab and etanercept.This case demonstrates an association between TNFinhibitor and ustekinumab use in a psoriasis patientand localized lichen myxedematosus for the secondtime in the literature. The presented case is of interestbecause of the rare diagnosis of DPLM, especially inassociation with the start of the anti-IL 12/23 agentustekinumab. The appearance of DPLM in this settingsuggests a possible etiology for the disease.

Main Content
Current View